Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
Avatar universal

Geodon

I just seen the doctor today, put me on 120 mg of Geodon and would not let me take kolonopin. Does anyone know what affects Geodon will have on me while taking Zyprexa, depakote, benztropine, and risperdone. He's trying to get me off zyprexa but fears that I can't
5 Responses
Avatar universal
i dont understand why the klonopin either..i was to see a shrink a moth ago,,his nurse said you will have to come off the xanax..been on it 3 yrs..was on klonopin 13 yrs all for pantic attacks and agoraphobia..so im addicted to it...and i had a shrink in 1993 that put me on benzos been on since..IF UR NOT ON KLONOPIN THENS I CAN SEE WHY HE OR SHE DONT WANT YOU ON THEM WITH ALLTHESE OTHER MEDS..BUT IF YOU HAVE A HISTORY ON THEM..THERE VERY,VERY HARD TO GET OFF THEM..TOTAL 1 YR..YOU CAN LOOK IT UP ONLINE THATS WEAR I GOT ALL MY INFO ON THE MATTER..good luck too you!!!!!!!!!!    james   anytime
337492 tn?1212462436
I am curious to know why your doctor has pumped you full of all these heavy duty medications?  120mg of Geodon is a high dose to start out with, very high.  I started on a low dose and worked my way up.  However, Geodon caused me panic attacks so I switched to Lamictil.  It caused me suicidal ideations and migranes.  Now I am just on Wellbutrin and Abilify.  They work wonders for me, great combo.  So, how come you are on so much meds?  Depakote and Risperdone are very corrective for BP so why is he slapping you onto Geodon too??  
Avatar universal
Hes putting me on geodon to try and get me off zyprexa and to see if i get better sleep. I am on 30 mg of zyprexa right now and life has been better, cause at one time i was on 40 mg. With all the medications I am on I still don't sleep that well. We both think I'm over medicated. The doctor says that I need to calm down and relax and wait for them to work and then he will start to slowly reduce my amounts and how much medications i am on. the objective right now is to fisrt stablize me.. I am in a 23 day mania so far and i still can't slow down. I go through 4 or 5 manias a year and they last for quite some time. I am getting a little better. I have started at a high dose on alot of my meds. When i first started risperdone i was started at the highest dose and same with depakote but zyprexa was started at a low dose but after a week I was at a high dose. The problem that I run into is that I build up a tolerance. such as when I was on seroquel I started at 300 mg. and by the end of the month i was at 1200 mg. that was during a hospital stay and that only worked for a short period of time.
Basically, I probably won't be on so many medicaitons within the next year
585414 tn?1288944902
Well I can say for myself that I'd be concerned taking more than one anti-psychotic at a time. That's how I developed severe tardive dyskinesia to begin with which the rate of developing it as my psychopharmocologist stated "with typicals 5% per person per year and atypical antipsychotics 2.5% per person per year". Every antipsychotic you are one are atypical antipsychotics but I would see no reason you should be on more than one. If he's transitioning you off Zyprexa to Geodon that makes sense as Zyprexa is the worst offender for diabetes which is a common risk for all atypical antipsychotics, the lowest rate being on Abilify. Abilify is considered safer than Geodon because of the risk of heart arrythmia in Geodon. I experienced some heart palpitations on Geodon and was taken off it. Abilify has the least risk for diabetes and is considered the safest as regards tardive conditions so that's often what they consider the best option. I understand that in cases of severe psychosis that psychiatrist consider it an option to give two antipsychotics at once but because of the ever present risk of tardive dyskinesia, its best if a person can tolerate one. You are on Cogentin I would assume for the temporary movement disorders such as akathesia (extra pyramidal side effects). Klonopin is also effective on those and I have taken it for years but some psychiatrists have a policy of not giving it out of concern for that reason. Depakoate is a good mood stabilizer but Lamictal has far less side effects and doesn't require blood tests. It seems like while your medications are being titrated, you need a medication update as well. If you are ever unable to tolerate any usual antipsychotics, Clozaril is an option as that doesn't cause tardive dyskinesia but is still a risk for diabetes and actually out of approved antipsychotics is considered the most effective but due to the risk of blood dyscreias is least used. And there are antipsychotics in development such as the one I'm on glycine, a glutamate antagonist, a new form of antipsychotic in Phase II FDA study that will not cause tardive dyskinesia or diabetes and promotes a fuller recovery. I'd say right now with my knowledge as a consumer, Abilify is the safest as an antipsychotic and Lamictal as a mood stabilizer and I will post a link once the glycine study in me is published which should be soon but here's the official study for more information: http://www.schizophrenia.com/research/javitt.htm
And a list of all new medications in development:
http://www.psychmeds123.info/
An educated consumer is actually an asset to a psychiatrist. Update yourself with knowledge (naturally make no changes on your own) and have a frank discussion and then you can come to better conclusions.

Avatar universal
It makes me angry that your irresponsible doctor has you on so many meds, some that actually overlap. I have bipolar and OCD and also worked with psychiatrists as a case manager for schizophrenics for years. Saw so much overmedicating and lack of care.  Most of them thought of klonopin as the devil.  Funny, I have been taking it for several years and have never abused it. I also take Geodon but am titrating off because of the horrible withdrawal you experience after missing just one dosage. Tremors, psychosis, (not even psychotic) paranoia, and insomnia. Hell. Long term affects are brain damage and years taken off your life. Facts. I hope you can find one of the decent psychiatrists who will treat you with the individual and compassionate care we all deserve. Good luck. Be persistant.





Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.